MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH

THE SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH
Model Number 545-513
Medical Device Problem Codes Failure to Align (2522); Deformation Due to Compressive Stress (2889); Noise, Audible (3273); Physical Resistance/Sticking (4012); Sharp Edges (4013)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was requested from the site, but not provided.During evaluation of the device it was found that the first 2-3 inches of the tightrail sheath was filled with dried biological material.The tri-coil was herniated, with pieces of the coil hanging from the tip.The trigger portion of the handle was stuck in the middle position with the blades not quite exposed.The handle was disassembled.Minimal wear was observed on the interior of the handle halves and trigger tabs.Very clean inside.Trigger pin is seated correctly in home position and in good condition.Trigger spring has no wear.The home track barrel corner is in good condition.There was excessive damage on the barrel from the pin cutting a new path due to heavy pulling forces.Sleeve tabs are in proper position.The far track corner is intact.The track has signs of the pin rubbing on it hard, creating a ridge.Device shows signs of heavy use.
 
Event or Problem Description
A philips representative reported that during a cardiac lead management procedure on (b)(6) 2018, the handle of the tightrail 545-513 device malfunctioned.The blades were not rotating, and the handle made a clicking noise.No patient harm occurred.It was reported that this was a right sided entry into the body, with extreme calcium lesions.The suspect tightrail 545-513 device was returned for evaluation and it was found during evaluation on 13sep2018, that the inner coil was herniated.The herniation caused pieces of the coil to extend out of the tip of the device.These evaluation findings made the manufacturer aware that this issue could lead to patient injury if it were to recur, as the coil extending through the tip of the device could lead to unintended tissue damage and/or emboli.

Brand Name
TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
TIGHTRAIL
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key7933959
Report Number1721279-2018-00136
Device Sequence Number19203624
Product Code DRE
UDI-Device Identifier00813132020897
UDI-Public00813132020897
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K150360
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/10/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2019
Device Model Number545-513
Device Catalogue Number545-513
Device Lot NumberFRJ17L30A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2018
Initial Report FDA Received Date10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005